MAUDE Adverse Event Report: ABBOTT MOLECULAR, INC. ABBOTT M2000RT INSTRUMENT; REAL TIME NUCLEIC ACID AMPLIFICATION SYSTEM

ABBOTT MOLECULAR, INC. ABBOTT M2000RT INSTRUMENT; REAL TIME NUCLEIC ACID AMPLIFICATION SYSTEM
Catalog Number 09K15-001
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Elevated complaint investigation will be initiated.
 
Event or Problem Description
The customer generated falsely positive results when using the realtime m2000rt instrument.The customer is using a lab-developed assay (lda) which tests for bkv.Specifically, the customer noted that the questioned results were generated by the instrument on october 5 and october 13.It was noted that non-sigmoidal amplification curves were observed.The following results were provided: (b)(6) 2023 sid (b)(6) resulted as pos with cn value16.77, repeated (b)(6) 2023 negative (b)(6) 2023 sid (b)(6) resulted as pos with cn value15.81, repeated (b)(6) 2023 negative (b)(6) 2023 sid (b)(6) resulted as pos with cn value 15.61, repeated (b)(6) 2023 negative (b)(6) 2023 sid (b)(6) resulted as pos with cn value 38.3, repeated (b)(6) 2023 negative (b)(6) 2023 sid (b)(6) resulted as pos with cn value 31.48 , repeated (b)(6) 2023 negative it was noted that the customer uses two sets of assay controls on each run of this lab-developed assay, both sets worked as expected on the runs in question.No error codes were generated for the results with this lab-developed assay.An abbott field service engineer (fse) was dispatched to evaluate the instrument.The fse completed replacement of the lamp socket with cable, as well as a cable leading from the microcontroller board to the lamp socket cable.Following service, the customer continued to experience the same issue.The customer expressed concern over such high frequency of false positive bkv results and no error codes (while using a lab-developed assay) are produced to warn about the "strange amplification curves".The discrepant false positive patient results, generated with the lab-developed assay while using the realtime m2000rt, were not released for patient management.Patient management was not affected by the false positive results.Labeling review m2000rt operations manual, list number 09k25-010, 200680-109 - may 2022, section 1: use or function, structure, states: "laboratory-defined functionality the m2000sp and m2000rt instruments are capable of performing laboratory-defined applications.The m2000sp instrument is capable of performing sample extractions for open-mode protocols.Reagent and sample addition activities are performed manually by the user.The m2000rt instrument is capable of pcr thermal cycling and real-time reading for laboratory-defined applications.Laboratory-defined functionality is discussed in detail in the m2000rt laboratory-defined applications guide.Contact your abbott representative for more information." m2000rt laboratory-defined applications guide, list number 03n29-005, 50-608331/r5 - march 2016, introduction, states: "laboratory-defined applications are not validated by abbott laboratories and require user validation for use with a specific diagnostic application.Laboratory-defined applications are not intended for use with abbott realtime assays.".
 
Additional Manufacturer Narrative
Investigation into this complaint included a service history review, a quality data review, and a complaint history review.Investigation is summarized as follows: service history review: the service history review did not indicate any systemic performance issue related to the issue being investigated and the abbott realtime m2000rt instrument, serial number (sn) (b)(6).The field service engineer (fse) determined that the issue was caused by the gemini board and the block drive.The fse replaced the components per service manual, which resolved the issue.The resolution was accepted by the customer and m2000rt instrument was returned for normal use.Quality data review: labeling review: m2000rt operations manual, list number 09k25-010, 200680-109 - may 2022, section 1: use or function, structure, states: "laboratory-defined functionality: the m2000sp and m2000rt instruments are capable of performing laboratory-defined applications.The m2000sp instrument is capable of performing sample extractions for open-mode protocols.Reagent and sample addition activities are performed manually by the user.The m2000rt instrument is capable of pcr thermal cycling and real-time reading for laboratory-defined applications.Laboratory-defined functionality is discussed in detail in the m2000rt laboratory-defined applications guide.Contact your abbott representative for more information." m2000rt laboratory-defined applications guide, list number 03n29-005, 50-608331/r5 - march 2016, introduction, states: "laboratory-defined applications are not validated by abbott laboratories and require user validation for use with a specific diagnostic application.Laboratory-defined applications are not intended for use with abbott realtime assays." capa / non-conformance review: a capa search was performed to identify any existing internal quality records which could result in the reported complaint during production or internal use.No existing internal quality records related to the reported complaint were identified as a result of this review.Complaint history review: a complaint review was performed to identify any similar complaints to the ticket being investigated.A product deficiency was not identified by this evaluation.Based on the results of the investigation elements, a product deficiency for the abbott m2000rt instrument was not identified.

Brand Name
ABBOTT M2000RT INSTRUMENT
Common Device Name
REAL TIME NUCLEIC ACID AMPLIFICATION SYSTEM
Manufacturer (Section D)
ABBOTT MOLECULAR, INC.
1300 e. touhy ave.
des plaines IL 60018 3315
Manufacturer (Section G)
ABBOTT MOLECULAR, INC.
1300 e. touhy ave.
des plaines IL 60018 3315
Manufacturer Contact
albert chianello
1300 e. touhy ave.
des plaines, IL 60018-3315
MDR Report Key18140025
Report Number3005248192-2023-00284
Device Sequence Number12760336
Product Code OOI
UDI-Device Identifier00884999031814
UDI-Public(01)00884999031814(240)09K15-001
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K092705
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number09K15-001
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/16/2023
Supplement Date Received by Manufacturer02/12/2024
Initial Report FDA Received Date11/15/2023
Supplement Report FDA Received Date02/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown